Torsades de Pointes related to fluoxetine after a multiple d
Fluoxetine is a selective serotonin reuptake inhibitor (SSRI) commonly used in the treatment of depression. While most intoxications with SSRI’s have favorable outcomes and do not require interventions other than strict observation of vital signs and heart rhythm, clinicians should be aware of the life-threatening complications that may occur. One such case has been published in the Journal of Intensive Care.

A 61-year-old woman presented to the emergency department after an intentional multiple drug overdose. Upon examination, she was somnolent with stable respiration and hemodynamics. Electrocardiography showed a prolonged QTc interval of 503 ms. The patient was admitted to the ICU for cardiopulmonary monitoring.

During admission, the patient remained stable and showed improved neurologic function over time. After 22 h, a second ECG showed normalization of the QTc interval to 458 ms. However, 36 to 40 h after admission, our patient developed recurrent episodes of Torsades de Pointes (TdP) with loss of cardiac output, leading to cardiopulmonary resuscitation.

Spontaneous circulation was restored after intravenous administration of magnesium sulphate. Retrospective serum analysis revealed fluoxetine concentrations of 2700 mcg/l.

Read more here: https://jintensivecare.biomedcentral.com/articles/10.1186/s40560-018-0329-1
Dr. P●●●●●i T●●●●i and 2 other likes this
Like
Comment
Share